Alert archive / Wisconsin / Winter Storm Warnings in 2019

Winter Storm Warning 3, NWS La Crosse, WI

January 22, 2019La Crosse County, Wisconsin; Houston County, Minnesota

NWS La Crosse, WI issued this winter storm warning at Jan 22, 2019, 10:45 AM CST for La Crosse County, Wisconsin; Houston County, Minnesota. It took effect at Jan 23, 2019, 6:00 AM CST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 22, 2019, 10:45 AM CST (16:45 UTC)
In effect from
Jan 23, 2019, 6:00 AM CST
Expired
Jan 22, 2019, 11:44 AM CST
In force
Issued by
NWS La Crosse, WI

Counties Houston County, MN, La Crosse County, WI

The radar

The La Crosse radar (KARX), 10 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 4.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2019-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2019-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
480 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
507 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

063 
WWUS43 KARX 221645
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
1045 AM CST Tue Jan 22 2019

...Heavier Snow Shifting Farther Southeast...

.The latest trends this morning indicate the best potential for
the heavier snow accumulations has been shifting southeast.
Amounts around 6 inches are now expected from the northeast corner
of Iowa into portions of southwest and central Wisconsin. Farther
to the northeast, snow will still occur but amounts should
generally be in the 2 to 4 inch range. There could also be a
little bit of freezing drizzle mixed in at times.

Roads across the area are partially to completely snow and ice
covered creating difficult driving conditions. With snow expected
into this evening, anticipate the winter driving conditions to
continue. The evening commute will likely be impacted and be
slower than normal.

MNZ096-WIZ041-230045-
/O.CAN.KARX.WS.W.0002.000000T0000Z-190123T1500Z/
/O.NEW.KARX.WS.W.0003.190123T1200Z-190123T1500Z/
/O.EXA.KARX.WW.Y.0005.000000T0000Z-190123T1200Z/
Houston-La Crosse-
Including the cities of Caledonia and La Crosse
1045 AM CST Tue Jan 22 2019

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY...
...WINTER STORM WARNING IN EFFECT FROM 6 AM TO 9 AM CST
WEDNESDAY...

* WHAT...Snow expected. Light freezing drizzle possible. Total
  snow accumulations of 2 to 4 inches and ice accumulations of a 
  light glaze.

* WHERE...In Wisconsin, La Crosse County. In Minnesota, Houston 
  County.

* WHEN...For the Winter Storm Warning, from 6 AM to 9 AM CST 
  Wednesday. For the Winter Weather Advisory, until 6 AM CST 
  Wednesday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  hazardous conditions could impact the morning or evening 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Expect slippery
roads and limited visibilities, and use caution while driving. 

The latest road conditions for Iowa can be found on-line at
511ia.org, in Minnesota at 511mn.org, and in Wisconsin at
511wi.gov or by calling 5 1 1.

&&

$$

IAZ008-009-018-019-MNZ095-230045-
/O.CAN.KARX.WS.W.0002.000000T0000Z-190123T1200Z/
/O.EXA.KARX.WW.Y.0005.000000T0000Z-190123T1200Z/
Mitchell-Howard-Floyd-Chickasaw-Fillmore-
Including the cities of Osage, Cresco, Charles City, New Hampton,
and Preston
1045 AM CST Tue Jan 22 2019

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY...
...WINTER STORM WARNING IS CANCELLED...

* WHAT...Snow expected. Light freezing drizzle possible. Total  
  snow accumulations of 2 to 4 inches and ice accumulations of a 
  light glaze.

* WHERE...In Iowa, Mitchell, Howard, Floyd and Chickasaw 
  Counties. In Minnesota, Fillmore County.

* WHEN...Until 6 AM CST Wednesday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  hazardous conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Expect slippery
roads and limited visibilities, and use caution while driving. 

The latest road conditions for Iowa can be found on-line at
511ia.org, in Minnesota at 511mn.org, and in Wisconsin at
511wi.gov or by calling 5 1 1.

&&

$$

MNZ079-086-087-WIZ017-032-221745-
/O.CAN.KARX.WW.Y.0005.000000T0000Z-190123T1200Z/
Wabasha-Dodge-Olmsted-Taylor-Buffalo-
Including the cities of Wabasha, Dodge Center, Rochester, 
Medford, and Alma
1045 AM CST Tue Jan 22 2019

...WINTER WEATHER ADVISORY IS CANCELLED...

Snow will fall across the area into tonight, but the heaviest
snows will now be southeast of the area. Total accumulations
should be in the 1 to 3 inch range. Some light freezing drizzle
could occur at times with a light glazing possible.

$$

IAZ010-029-230045-
/O.CON.KARX.WS.W.0002.000000T0000Z-190123T1200Z/
Winneshiek-Fayette-
Including the cities of Decorah and Oelwein
1045 AM CST Tue Jan 22 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

* WHAT...Snow. Light freezing drizzle possible. Total snow
  accumulations of 4 to 6 inches and ice accumulations of a light
  glaze.

* WHERE...Winneshiek and Fayette Counties.

* WHEN...Until 6 AM CST Wednesday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  hazardous conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant amounts of snow, sleet
and ice will make travel very hazardous or impossible. 

The latest road conditions for Iowa can be found on-line at
511ia.org, in Minnesota at 511mn.org, and in Wisconsin at
511wi.gov or by calling 5 1 1.

&&

$$

IAZ011-030-WIZ042>044-053>055-061-230045-
/O.CON.KARX.WS.W.0002.000000T0000Z-190123T1500Z/
Allamakee-Clayton-Monroe-Juneau-Adams-Vernon-Crawford-Richland-
Grant-
Including the cities of Waukon, Elkader, Sparta, Tomah, Mauston, 
Friendship, Viroqua, Prairie Du Chien, Richland Center, 
and Platteville
1045 AM CST Tue Jan 22 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST
WEDNESDAY...

* WHAT...Snow. Light freezing drizzle possible. Total snow
  accumulations of 4 to 6 inches and ice accumulations of a light
  glaze.

* WHERE...Portions of central, southwest and west central 
  Wisconsin and northeast Iowa.

* WHEN...Until 9 AM CST Wednesday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  hazardous conditions could impact the morning or evening 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant amounts of snow, sleet
and ice will make travel very hazardous or impossible. 

The latest road conditions for Iowa can be found on-line at
511ia.org, in Minnesota at 511mn.org, and in Wisconsin at
511wi.gov or by calling 5 1 1.

&&

$$

MNZ088-094-230045-
/O.CON.KARX.WW.Y.0005.000000T0000Z-190123T1200Z/
Winona-Mower-
Including the cities of Winona and Austin
1045 AM CST Tue Jan 22 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

* WHAT...Snow. Total snow accumulations of 2 to 4 inches.

* WHERE...Winona and Mower Counties.

* WHEN...Until 6 AM CST Wednesday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  hazardous conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for Iowa can be found on-line at
511ia.org, in Minnesota at 511mn.org, and in Wisconsin at
511wi.gov or by calling 5 1 1.

&&

$$

WIZ029-033-034-230045-
/O.CON.KARX.WW.Y.0005.000000T0000Z-190123T1200Z/
Clark-Trempealeau-Jackson-
Including the cities of Neillsville, Arcadia, Whitehall, 
and Black River Falls
1045 AM CST Tue Jan 22 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

* WHAT...Snow. Total snow accumulations of 2 to 4 inches.

* WHERE...Trempealeau, Jackson and Clark Counties.

* WHEN...Until 6 AM CST Wednesday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  hazardous conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for Iowa can be found on-line at
511ia.org, in Minnesota at 511mn.org, and in Wisconsin at
511wi.gov or by calling 5 1 1.

&&

$$

04
1 follow-up statement
889 
WWUS43 KARX 221744
WSWARX

URGENT - WINTER WEATHER MESSAGE
National Weather Service La Crosse WI
1144 AM CST Tue Jan 22 2019

...Heavier Snow Shifting Farther Southeast...

.The latest trends this morning indicate the best potential for
the heavier snow accumulations has been shifting southeast.
Amounts around 6 inches are now expected from the northeast
corner of Iowa into portions of southwest and central Wisconsin.
Farther to the northeast, snow will still occur but amounts
should generally be in the 2 to 4 inch range. There could also be
a little bit of freezing drizzle mixed in at times.

Roads across the area are partially to completely snow and ice
covered creating difficult driving conditions. With snow expected
into this evening, anticipate the winter driving conditions to
continue. The evening commute will likely be impacted and be
slower than normal.

MNZ096-WIZ041-230145-
/O.CAN.KARX.WS.W.0003.190123T1200Z-190123T1500Z/
/O.CON.KARX.WW.Y.0005.000000T0000Z-190123T1200Z/
Houston-La Crosse-
Including the cities of Caledonia and La Crosse
1144 AM CST Tue Jan 22 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

* WHAT...Snow expected. Light freezing drizzle possible. Total 
  snow accumulations of 2 to 4 inches and ice accumulations of a 
  light glaze.

* WHERE...In Wisconsin, La Crosse County. In Minnesota, Houston 
  County.

* WHEN...Until 6 AM CST Wednesday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  hazardous conditions could impact the morning or evening 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for Iowa can be found on-line at
511ia.org, in Minnesota at 511mn.org, and in Wisconsin at
511wi.gov or by calling 5 1 1.

&&

$$

IAZ010-029-230145-
/O.CON.KARX.WS.W.0002.000000T0000Z-190123T1200Z/
Winneshiek-Fayette-
Including the cities of Decorah and Oelwein
1144 AM CST Tue Jan 22 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

* WHAT...Snow. Light freezing drizzle possible. Total snow 
  accumulations of 4 to 6 inches and ice accumulations of a 
  light glaze.

* WHERE...Winneshiek and Fayette Counties.

* WHEN...Until 6 AM CST Wednesday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  hazardous conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant amounts of snow, sleet
and ice will make travel very hazardous or impossible.

The latest road conditions for Iowa can be found on-line at
511ia.org, in Minnesota at 511mn.org, and in Wisconsin at
511wi.gov or by calling 5 1 1.

&&

$$

IAZ011-030-WIZ042>044-053>055-061-230145-
/O.CON.KARX.WS.W.0002.000000T0000Z-190123T1500Z/
Allamakee-Clayton-Monroe-Juneau-Adams-Vernon-Crawford-Richland-
Grant-
Including the cities of Waukon, Elkader, Sparta, Tomah, Mauston, 
Friendship, Viroqua, Prairie Du Chien, Richland Center, 
and Platteville
1144 AM CST Tue Jan 22 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST
WEDNESDAY...

* WHAT...Snow. Light freezing drizzle possible. Total snow 
  accumulations of 4 to 6 inches and ice accumulations of a 
  light glaze.

* WHERE...Portions of central, southwest and west central 
  Wisconsin and northeast Iowa.

* WHEN...Until 9 AM CST Wednesday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  hazardous conditions could impact the morning or evening 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant amounts of snow, sleet
and ice will make travel very hazardous or impossible.

The latest road conditions for Iowa can be found on-line at
511ia.org, in Minnesota at 511mn.org, and in Wisconsin at
511wi.gov or by calling 5 1 1.

&&

$$

IAZ008-009-018-019-MNZ088-094-095-230145-
/O.CON.KARX.WW.Y.0005.000000T0000Z-190123T1200Z/
Mitchell-Howard-Floyd-Chickasaw-Winona-Mower-Fillmore-
Including the cities of Osage, Cresco, Charles City, New Hampton,
Winona, Austin, and Preston
1144 AM CST Tue Jan 22 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

* WHAT...Snow expected. Light freezing drizzle possible. Total 
  snow accumulations of 2 to 4 inches and ice accumulations of a 
  light glaze.

* WHERE...In Iowa, Mitchell, Howard, Floyd and Chickasaw 
  Counties. In Minnesota, Fillmore County.

* WHEN...Until 6 AM CST Wednesday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  hazardous conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Expect slippery
roads and limited visibilities, and use caution while driving.

The latest road conditions for Iowa can be found on-line at
511ia.org, in Minnesota at 511mn.org, and in Wisconsin at
511wi.gov or by calling 5 1 1.

&&

$$

WIZ029-033-034-230145-
/O.CON.KARX.WW.Y.0005.000000T0000Z-190123T1200Z/
Clark-Trempealeau-Jackson-
Including the cities of Neillsville, Arcadia, Whitehall, 
and Black River Falls
1144 AM CST Tue Jan 22 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

* WHAT...Snow. Total snow accumulations of 2 to 4 inches.

* WHERE...Trempealeau, Jackson and Clark Counties.

* WHEN...Until 6 AM CST Wednesday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  hazardous conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions for Iowa can be found on-line at
511ia.org, in Minnesota at 511mn.org, and in Wisconsin at
511wi.gov or by calling 5 1 1.

&&

$$

04

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this winter storm warning went out at Jan 22, 5:16 AM CST, 5 hours 29 minutes earlier.

Area forecast discussion, Jan 22, 5:16 AM CST, 5 hours 29 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
516 AM CST Tue Jan 22 2019

.SHORT TERM...(Today through Wednesday)
Issued at 230 AM CST Mon Jan 22 2019

Big changes in the models compared to previous 00z runs with the
latest batch looking a lot more like some previous, slower EC runs.
Much of that has to do with a strengthening of the upper level
trough sooner, developing a closed low and suggestions of a more
neutral to negative tilt as it slides through. The period of the
bulk of the snow accumulations would shift to this afternoon, into
Wed morning as a result. All the lifting mechanisms are still there,
from bouts of low level warm air advection, pieces of upper level
energy, frontogenetic lift, and some help from the 300 mb jet. Where
these features move, and their related impacts on amounts still
aren't clear though - lending to lower confidence in how the storm
will play out, especially with consideration to amounts. It will
snow, and there will be accumulations. But - might not be able to
flesh out some of the real small details (localized banding) until 3-
6 hours before that starts - perhaps shorter. Frustrating, but this
will be a system that needs to be monitored closely through its
entire evolution.

Let's try to parse out the periods for amounts...

Current-This Morning: Band of snow across northern WI will continue
to push north with minimal, addition impacts locally. Meanwhile,
solid low level warming (isentropic 280:295k sfcs) working on
saturating near sfc layers, breaking out snow to the west over
southern MN/northern IA. This will shift east this morning, and
should result in widespread light snow. Bufkit soundings continue to
show a lack of ice in the top of the cloud layer, but likely ice
near the bottom. Can't rule out a chance for freezing pcpn/wintry
mix too, but trends would favor more snow. Amounts look fairly light.

This afternoon: Area should start to feel the influence of shortwave
energy coming in the northern branch of the flow, impinging on some
energy moving out of the mean trough to the southwest. RAP shows a
mid level (600:700mb) frontogenetic region developing roughly from
the I-90 corridor in se mn into Clark county WI (north of I-94).
Another lower frontogenetic band should start to form in the south
(ne ia/sw wi) just north of the approaching low). Confidence in
placement of the northern band isn't high, but believe one should
manifest, resulting in a narrow band (40 miles wide?) of higher snow
accums. Can't detail that yet in the forecast, so expect updates
later in the day, and possible adjustments to snow amounts in those
areas as a result.

Tonight/Wed morn: more of the snow focus shifts closer to the sfc
low but some hints that a mid level band could still show itself
north of the main snow band. Upper level trough axis starts to pull
northeast Wed morning, but upglide on the isentropic surface rotate
around the passing low (trowel), likely continuing light snow for
western WI.

For snow amounts, DGZ not that deep through the bulk of the snow
period, and soundings generally support 12/14:1 climatology snows.
Should deepen in colder air post the low, but amounts generally
minor by that time. Axis of 6 to 8 inches forecast now, from
northeast IA into central WI. Woudn't surprise if a secondary max
will be found north of there if/when that mid level band develops
this afternoon. All said, still a lot of differences within the SREF
and GEFS members on how much qpf will be available, along with that
potential for banding. Snow amounts could change.

As for icing, still see some threat mostly south of I-90 and this
morning with some potential for loss of ice in the cloud.

Headlines: with current forecast calling for more snow into the I-90
corridor in WI, will expand warning to cover that. Will also extend
headlines to 12/15z respectively to cover snow hanging on later into
tonight/Wed morning. Some locations in the north/northwest will
likely be able to be cancelled early if current forecast trends
hold. Don't want to get too fine though with cuts, timing as changes
still possible in location, speed of system.

.LONG TERM...(Thursday through Monday)
Issued at 230 AM CST Tue Jan 22 2019

Northwest flow still the rule for the later half of the week into
next week, with periodic shortwaves dropping across the region.
While trying to time/place the smaller perturbations tends to be
problematic at best, the models have a better time with the stronger
features - which brings up Sunday. Both the GFS and EC starting to
trend toward a stronger shortwave trough driving through the
northern plains and then across this region, resulting in a
prolonged period of snow. A few inches of fluffy accumulation would
be likely if this scenario comes to fruition (potential headlines).
Not going to put a ton of stock into it yet, but it's a feature that
warrants monitoring.

You can put stock in the cold forecast though, although just how
cold still fluctuates from run to run, especially in the GFS which
continues to show a significant spread in its ensemble members when
it comes to just how cold the airmass that invades the region will
be. Regardless, it will be cold - especially Thu into Fri morning.
And when coupled with a stronger pressure gradient (windy),
dangerously cold. Wind chills still looking to range from -20 to -35
from Thu afternoon into Fri morning. Wind chills advisories
(warnings?) look likely. It stays wintry cold into next week, with
another shot of arctic air looking to reinforce that cold Mon/Tue.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 516 AM CST Tue Jan 22 2019

A prolonged period of light to locally mdt SN to spread across the
taf sites today/tonight, mixed with some FZDZ for a time this
morning. MVFR/IFR cigs expected this taf period, along with
generally IFR vsbys once the more persistent SN moves into the area.
Snow amounts of around 6 inches expected at KLSE with around 4
inches at KRST, though latest indications are the heavier snow band
may slip a bit further south/east of KLSE/KRST with lesser snow
amounts at the airfields before it ends late tonight/Wed morning. SE
winds this morning will swing to the NE and N for this afternoon,
then more NW for tonight, with speeds generally 5 to 12 kts.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Storm Warning from 6 AM this morning to 9 AM CST
     Wednesday for WIZ041>044-053>055-061.

     Winter Weather Advisory until 6 AM CST Wednesday for WIZ032.

     Winter Weather Advisory from 6 AM this morning to 6 AM CST
     Wednesday for WIZ017-029-033-034.

MN...Winter Storm Warning until 6 AM CST Wednesday for MNZ095.

     Winter Storm Warning from 6 AM this morning to 9 AM CST
     Wednesday for MNZ096.

     Winter Weather Advisory until 6 AM CST Wednesday for MNZ079-
     086>088-094.

IA...Winter Storm Warning until 6 AM CST Wednesday for IAZ008>010-
018-     019-029.

     Winter Storm Warning from 6 AM this morning to 9 AM CST
     Wednesday for IAZ011-030.

&&

SHORT TERM...Rieck
LONG TERM....Rieck
AVIATION.....RRS
Hazardous weather outlook, Jan 22, 5:55 AM CST, 4 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
555 AM CST Tue Jan 22 2019

MNZ079-086>088-094-WIZ032-231100-
Wabasha-Dodge-Olmsted-Winona-Mower-Buffalo-
555 AM CST Tue Jan 22 2019

This Hazardous Weather Outlook is for portions of southeast
Minnesota and western Wisconsin.

.DAY ONE...Today and Tonight

A Winter Weather Advisory is in effect today and tonight.

Snow will spread across the area today and tonight. Some light
freezing drizzle is also possible this morning. Untreated roads
may be slick for the morning commute. Snow accumulations of 3 to 5
inches are expected. Hazardous travel is expected, including the
evening commute.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Dangerously cold wind chills from 20 to 35 below are expected at
times Thursday through Friday night, with the lowest wind chills
Thursday night into Friday morning.

Snow with potential travel impacts is possible later Sunday into
Monday. it is too early to determine snow amounts with this
system.

.SPOTTER INFORMATION STATEMENT...

Snowfall or icing reports are appreciated.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

WIZ017-029-033-034-231100-
Taylor-Clark-Trempealeau-Jackson-
555 AM CST Tue Jan 22 2019

This Hazardous Weather Outlook is for portions of western and
north-central Wisconsin.

.DAY ONE...Today and Tonight

A Winter Weather Advisory is in effect today and through 9 am
Wednesday.

Snow will spread across the area today and tonight. Untreated
roads may be slick for the morning commute. Snow accumulations of
2 to 4 inches are expected. Travel will become hazardous,
including the evening commute.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Some light snow will linger into Wednesday morning, with impacts
to the morning commute.

Dangerously cold wind chills from 20 to 35 below are expected at
times Thursday through Friday night, with the lowest wind chills
Thursday night into Friday morning.

Snow with potential travel impacts is possible later Sunday into
Monday. It is too early to determine snow amounts.

.SPOTTER INFORMATION STATEMENT...

Snowfall or icing reports are appreciated.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

IAZ008>010-018-019-029-MNZ095-231100-
Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Fayette-Fillmore-
555 AM CST Tue Jan 22 2019

This Hazardous Weather Outlook is for portions of northeast Iowa
and southeast Minnesota.

.DAY ONE...Today and Tonight

A Winter storm warning is in effect today and tonight.

Snow, heavy at times, will spread across the area today and
tonight. Some light freezing drizzle is also possible this
morning. Untreated roads may be slick for the morning commute.
Snow accumulations of 5 to 7 inches are expected. Travel will
become hazardous, including the evening commute.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Dangerously cold wind chills from 20 to 35 below are expected at
times Thursday through Friday night, with the lowest wind chills
Thursday night into Friday morning.

Snow with potential travel impacts is possible later Sunday into
Monday. It is too early to determine snow amounts.

.SPOTTER INFORMATION STATEMENT...

Snowfall or icing reports are appreciated.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

IAZ011-030-MNZ096-WIZ041>044-053>055-061-231100-
Allamakee-Clayton-Houston-La Crosse-Monroe-Juneau-Adams-Vernon-
Crawford-Richland-Grant-
555 AM CST Tue Jan 22 2019

This Hazardous Weather Outlook is for portions of northeast
Iowa...southeast Minnesota and southwest Wisconsin into central
Wisconsin.

.DAY ONE...Today and Tonight

A Winter storm warning is in effect today through 9 am Wednesday.

Snow, heavy at times, will spread across the area today and
tonight. Some light freezing drizzle is also possible this
morning. Untreated roads may be slick for the morning commute.
Snow accumulations of 5 to 8 inches are expected. Travel will
become hazardous, including the evening commute.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Some light snow will linger into Wednesday morning, with impacts
to the morning commute.

Dangerously cold wind chills from 20 to 35 below are expected at
times Thursday through Friday night, with the lowest wind chills
Thursday night into Friday morning.

Snow with potential travel impacts is possible later Sunday into
Monday. It is too early to determine snow amounts.

.SPOTTER INFORMATION STATEMENT...

Snowfall or icing reports are appreciated.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

RRS/Rieck

In the hours before

Local storm report, Jan 22, 9:23 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
923 AM CST TUE JAN 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     FREEZING RAIN    STODDARD 5NNE           43.72N 91.16W
01/22/2019  M0.00 INCH       VERNON             WI   NWS EMPLOYEE

            VERY LIGHT FREEZING DRIZZLE - VERY LIGHT
            GLAZE.

&&
Local storm report, Jan 22, 9:25 AM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
925 AM CST TUE JAN 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 AM     FREEZING RAIN    CHARLES CITY            43.07N 92.67W
01/22/2019  E0.00 INCH       FLOYD              IA   BROADCAST MEDIA

            LIGHT FREEZING DRIZZLE - LIGHT GLAZE OF ICE
            ON VEHICLES AND OTHER OBJECTS.

&&
Local storm report, Jan 22, 9:26 AM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
926 AM CST TUE JAN 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     FREEZING RAIN    2 WSW GALESVILLE        44.07N 91.39W
01/22/2019  M0.00 INCH       TREMPEALEAU        WI   NWS EMPLOYEE

            LIGHT FREEZING DRIZZLE. A GLAZE OF ICE ON
            VEHICLES.

&&
Local storm report, Jan 22, 9:30 AM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
930 AM CST TUE JAN 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 AM     FREEZING RAIN    RICHLAND CENTER         43.34N 90.38W
01/22/2019  E0.00 INCH       RICHLAND           WI   PUBLIC

            FREEZING MIST/DRIZZLE - ROADS GETTING SLICK.

&&
Local storm report, Jan 22, 9:56 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
956 AM CST TUE JAN 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     FREEZING RAIN    2 N TOMAH               44.02N 90.50W
01/22/2019  E0.00 INCH       MONROE             WI   PUBLIC

            LIGHT FREEZING DRIZZLE REPORTED VIA SOCIAL
            MEDIA.

&&
Local storm report, Jan 22, 10:28 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1028 AM CST TUE JAN 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 AM     SNOW             LA CROSSE NWS OFFICE    43.82N 91.19W
01/22/2019  M0.2 INCH        LA CROSSE          WI   OFFICIAL NWS OBS

&&

Nearby

Winter Storm Warnings in Wisconsin, 2019Winter Storm Warnings in Minnesota, 2019Every winter storm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.